MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR) OVATION IX; AORTIC MAIN BODY

ENDOLOGIX (TRIVASCULAR) OVATION IX; AORTIC MAIN BODY
Model Number TV-AB2380-J
Medical Device Problem Codes Fluid/Blood Leak (1250); Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Failure of Implant (1924)
Date of Event 08/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.Post polymer fill of the aortic body stent graft, the patient experienced hypotension and was successfully treated for an anaphylactic reaction per the device ifu.The aortic body fill channels appeared partially filled with a type ia endoleak present.The physician elected to implant a palmaz (non-endologix) stent at the level of the sealing rings successfully resolving the endoleak.Additionally, the left limb appeared partially collapsed.The physician used two (2) evercross pta balloons successfully expanding the limb.At the conclusion of the procedure the aneurysm was excluded.The patient will continue to be monitored.
 
Additional Manufacturer Narrative
The manufacturing lot review confirmed all devices met specifications prior to release.The devices were not returned as they remain implanted, and therefore no sample evaluation was completed.A clinical evaluation of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging; several requests were made and a denied response was received.However, the event is most likely device-related as identified in field safety notice (fs-0012); the root cause for most polymer leaks is a material weakness adjacent to the polymer fill channel which may become compromised during pressurization with liquid polymer.Since this device remains implanted, endologix is unable to conduct product evaluation to conclusively ascertain root cause.However, based on the investigation associated with the fsn this is the most likely cause associated with this event.The final patient status could not be assessed with medical records/images.On (b)(6) 2018, endologix issued a field safety notice (fs-0009) regarding the risk of polymer leak events with the ovation ix aortic body stent graft.On (b)(6) 2020, endologix issued a follow-up safety update (fs-0012) reaffirming treatment recommendations for patients who experience a polymer leak during implantation and providing updated information on the current rate of polymer leaks, the rate of clinical harms and root cause.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections to d11, g1-2 contact office, g4, h6: h6 result code; remove 3233 h6 conclusion code; remove 11.

Brand Name
OVATION IX
Common Device Name
AORTIC MAIN BODY
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR)
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9091819
Report Number3008011247-2019-00143
Device Sequence Number11377390
Product Code MIH
UDI-Device IdentifierM701TVAB2380J1
UDI-Public+M701TVAB2380J1/$$3220716FS071219178
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberTV-AB2380-J
Device Catalogue NumberTV-AB2380-J
Device Lot NumberFS071219-17
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FSN-0009, FSN-0012
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION CUSTOM FILL POLYMER; OVATION IX ILIAC LIMB (2); OVATION IX ILIAC LIMB, SERIAL # (B)(6) .; OVATION IX ILIAC LIMB, SERIAL # (B)(6).; OVATION PRIME FILL POLYMER, SERIAL # (B)(6).; PALMAZ STENT GRAFT; OVATION CUSTOM FILL POLYMER; OVATION IX ILIAC LIMB (2); PALMAZ STENT GRAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR